Hey there! Sign in to join this conversationNew here? Join for free
Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    I was started on SSRI's for mental health stuff a few nights ago. Only 5mg, this is my 5th night of taking them - and my libido has vanished. I used to have to relieve myself up to eight times a day, due to boredom but also due to a high sex drive, and I've lost that need. Obv that's a good thing, but I don't want to have no desire at all - I knew this was a side effect, so to reassure myself the other night that it wouldn't happen to me, so I tried to, well you know, and it took me a lot longer to reach any kind of climax - and what I did reach was barely pleasurable at all, it was just like yawning or sneezing or something. I've read online that this can be permanent - even after taking stopping the tablets? ... I had an appt with a GP the other night, just to see how it was going, and wanted to ask her about it but was too embarrassed - and I can't see my normal GP til the 18th (who I will ask). So what do I do? I kind of feel like I need a release and can't get it... They've made my period start as well, 2 weeks early, and I'm very heavy, but no normal period symptoms - no mood swings, no PMT warning, no period pain...
    Offline

    2
    ReputationRep:
    I'm a dude but even after I took them it took me a while to get my complete sex drive and erection quality back, also I still sometime have problems "finishing" but I'm unsure if thats causing it.

    There are different antidepressants talk to your doctor about them. Best of luck.
    • #2
    #2

    I'm on 20mg and mine has vanished, did a long time ago actually....not meaning to scare you or anything. My orgasms are weak and hard to achieve, and my boyfriend can't pleasure me at all. I never get the urge to have sex or masturbate. I tried to come off them but I felt awful....I decided that the loss of sex drive was better than the depression.
    Offline

    15
    ReputationRep:
    Yeah I think to be honest I'm just going to not take them! I sort of feel like.. I dunno.. like if I can not be anxious now, then there's no reason to be anxious without the tablets - it's kind of proven to me that there's nothing to be anxious about. If that makes sense. I feel so stupid for thinking that but I really don't want to have to put up with no sex drive for the year that I'm meant to be on them! I'll see though. It says online that the cut off for withdrawal effects is 40 days - and by the time I see my GP, I'll only have taken them for 22 days. So if she says it's OK to come off them, I'll probably do that...

    Oops - anon fail.
    Offline

    1
    ReputationRep:
    you should probably also be seeking help for needing to pleasure yourself 8 times a day as thats abnormally high.
    Offline

    15
    ReputationRep:
    (Original post by warrenpenalver)
    you should probably also be seeking help for needing to pleasure yourself 8 times a day as thats abnormally high.
    I know

    I did actually tell my GP once - now that was an awkward conversation - and she just suggested that I was stressed - which was true. She seemed to think it was more funny than anything else to be honest, it's about as far from funny as you can get...
    • #3
    #3

    Hey,

    I'm a girl and was on SSRI's (40 mg a day though... Fluoxetine) and my libido absolutely vanished also. It's normal, even when trying to masturbate, I just couldn't get pleasure.

    I'm now off them and my sex drive has come racing back. Don't worry about it being permanent. It won't, trust me!
    Offline

    0
    ReputationRep:
    Agree with above, it does come straight back. Quite shockingly, be prepared to be horny haha :P If the dr doesn't say it's ok to come off them then maybe just wait it out. I'm on 100mg sertraline atm and had no sex drive at the start whatsoever, but the side effects get less noticeable after a while. I still enjoy things mostly the same as when I'm not on meds.
    Offline

    0
    ReputationRep:
    (Original post by Anonymous)
    I was started on SSRI's for mental health stuff a few nights ago. Only 5mg, this is my 5th night of taking them - and my libido has vanished. I used to have to relieve myself up to eight times a day, due to boredom but also due to a high sex drive, and I've lost that need. Obv that's a good thing, but I don't want to have no desire at all - I knew this was a side effect, so to reassure myself the other night that it wouldn't happen to me, so I tried to, well you know, and it took me a lot longer to reach any kind of climax - and what I did reach was barely pleasurable at all, it was just like yawning or sneezing or something. I've read online that this can be permanent - even after taking stopping the tablets? ... I had an appt with a GP the other night, just to see how it was going, and wanted to ask her about it but was too embarrassed - and I can't see my normal GP til the 18th (who I will ask). So what do I do? I kind of feel like I need a release and can't get it... They've made my period start as well, 2 weeks early, and I'm very heavy, but no normal period symptoms - no mood swings, no PMT warning, no period pain...
    Hey, first of all what anti-depressants are you on? I'm on them long-term, since I was 13 I've been on and off different SSRIs. I'm 20 now- I'm on 60mg Fluoxetine, and it did severely effect my sex drive to start with, but it has settled down, and it's back now. Probably not quite as high as it was, but still quite high. I'd recommend to keep taking them, obviously you're on them for a reason, and they could help. Keep at it, and see if it returns. If it doesn't return, then see your doctor for other options.

    Hope this helps, and if you want any more info just message me
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 20, 2011
Poll
“Yanny” or “Laurel”

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.